Alert archive / Alabama / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 83, NWS Birmingham, AL

April 12, 20205 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 12, 2020, 9:19 PM CDT for 5 counties in Alabama. It was in force for 71 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2020, 9:19 PM CDT (02:19 UTC)
Expired
Apr 12, 2020, 10:30 PM CDT
In force
71 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Blount County, AL, Etowah County, AL, Jefferson County, AL, Shelby County, AL, St. Clair County, AL

The radar

The Birmingham radar (KBMX), 85 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 9:22 PM CDTTSTM WND DMGFultondale, ALSEVERAL TREES DOWN AND MANY LANDED ON HOMES BETWEEN FULTONDALE AND GARDENDALE.
Apr 12, 9:27 PM CDTTORNADO3 Se Strawberry, ALAN EF-0 TORNADO BEGAN IN FAR NORTHERN BLOUNT COUNTY & CONTINUED INTO SOUTHERN MARSHALL COUNTY. MAXIMUM WINDS ALONG THE NWS-BMX PART OF THE PATH WERE AROUND 85 MPH, WITH A PATH LENGTH OF 1.94 MILES & WIDTH OF 150 YARDS.
Apr 12, 9:55 PM CDTTSTM WND DMGFultondale, ALSEVERAL TREES DOWN AND MANY LANDED ON HOMES BETWEEN FULTONDALE AND GARDENDALE.
Apr 12, 10:00 PM CDTTSTM WND DMGPalmerdale, ALSEVERAL TREES WERE BLOWN DOWN AND BLOCKING THE ROADWAYS.
Apr 12, 10:01 PM CDTTSTM WND DMG1 Ese Highland Lake, ALSEVERAL TREES WERE BLOWN DOWN AT STRAIGHT MOUNTAIN.
Apr 12, 10:08 PM CDTTSTM WND DMG1 Ene Trussville, ALSEVERAL TREES WERE BLOWN DOWN AROUND TRUSSVILLE.
Apr 12, 10:12 PM CDTTSTM WND DMG1 E Springville, AL*** 1 INJ *** A LARGE TREE FELL ON A HOME. ONE MAN WAS INJURED AND TRANSPORTED TO THE HOSPITAL. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 3:20 PM CDTTornado WatchSPC8 hr
Apr 12, 4:38 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2020-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2020-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 401 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
533 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
401 m²/s²
0-3 km storm-relative helicity
509 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted.

607 
WUUS54 KBMX 130219
SVRBMX
ALC009-055-073-115-117-130330-
/O.NEW.KBMX.SV.W.0083.200413T0219Z-200413T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
919 PM CDT Sun Apr 12 2020

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Blount County in central Alabama...
  Northeastern Shelby County in central Alabama...
  Etowah County in northeastern Alabama...
  Eastern Jefferson County in central Alabama...
  St. Clair County in central Alabama...

* Until 1030 PM CDT.

* At 919 PM CDT, severe thunderstorms were located along a line
  extending from near Strawberry to Fairview to near Dallas to
  Birmingham, moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Birmingham, Hoover, Gadsden, Vestavia Hills, Bessemer, Homewood,
  Mountain Brook, Trussville, Hueytown, Gardendale, Pell City,
  Irondale, Leeds, Moody, Fairfield, Chelsea, Rainbow City,
  Fultondale, Oneonta and Attalla.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for central and
northeastern Alabama. A Tornado Watch also remains in effect until
midnight CDT for central and east central Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3410 8630 3418 8619 3420 8584 3394 8574
      3395 8588 3384 8607 3377 8604 3367 8615
      3369 8620 3364 8617 3354 8619 3349 8624
      3351 8628 3339 8638 3335 8634 3335 8704
      3376 8671 3412 8663 3425 8651 3426 8645
TIME...MOT...LOC 0219Z 254DEG 41KT 3425 8656 3395 8657 3378 8663 3344
8691

HAIL...<.75IN
WIND...60MPH
 
$$

17/KLAWS
1 follow-up statement
191 
WWUS54 KBMX 130300
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1000 PM CDT Sun Apr 12 2020

ALC009-055-073-115-117-130330-
/O.CON.KBMX.SV.W.0083.000000T0000Z-200413T0330Z/
Blount AL-Shelby AL-Etowah AL-Jefferson AL-St. Clair AL-
1000 PM CDT Sun Apr 12 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN BLOUNT...NORTHEASTERN SHELBY...ETOWAH...EASTERN
JEFFERSON AND ST. CLAIR COUNTIES...

At 959 PM CDT, severe thunderstorms were located along a line
extending from near Geraldine to Reece City to near Rainbow City to
near Bald Rock, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Birmingham, Hoover, Gadsden, Vestavia Hills, Bessemer, Homewood,
Mountain Brook, Trussville, Hueytown, Gardendale, Pell City,
Irondale, Leeds, Moody, Fairfield, Chelsea, Rainbow City, Fultondale,
Oneonta and Attalla.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for central and
northeastern Alabama. A Tornado Watch also remains in effect until
midnight CDT for central and east central Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3410 8630 3418 8619 3420 8584 3394 8574
      3395 8588 3384 8607 3377 8604 3367 8615
      3369 8620 3364 8617 3354 8619 3349 8624
      3351 8628 3339 8638 3335 8634 3335 8704
      3376 8671 3390 8653 3404 8649 3408 8641
TIME...MOT...LOC 0259Z 270DEG 41KT 3437 8604 3407 8605 3390 8611 3356
8639

HAIL...<.75IN
WIND...60MPH
 
$$

17/KLAWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 7:19 PM CDT, 2 hours earlier.

Area forecast discussion, Apr 12, 7:19 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Birmingham AL
719 PM CDT Sun Apr 12 2020

.UPDATE...
For 00Z Aviation.

&&

.SHORT TERM...
/Updated at 0700 PM CDT Sun Apr 12 2020/

Mesoscale Update.

An all-hazards severe weather threat continues across portions of
Central Alabama. Damaging winds up to 70 mph, large hail, and
tornadoes all remain possible into the overnight hours as a dynamic
shortwave trough (which is taking a more neutral tilt) and surface
low pressure eject eastward.

Recent surface observations depict a favorable warm sector now along
and north of the I-20/59 corridor, including SBCAPE 500-1,500 J/kg,
EBS 60-70 kts, and 0-1 km SRH 500-700 m2/s2. These values are also
supported by the 21Z BMX RAOB and various RADAR derived hodographs.
Lift will continue to be abundant across the region as pressure &
height falls accompany upper-level diffluence & quasigeostrophic
forcing, as well as a surface moisture convergence axis from
northeast AL into southwest MS. Thus, deep/moist convection will
continue to be problematic over the next several hours, even as
storm modes become less discrete. Threats also include flash
flooding as high rain rates train north of I-20, generally
along/near a 1.8-2.0" PW axis and confluent flow in the 925-850 mb
layer. Short-range guidance suggests favorable atmospheric
conditions for all-hazards will persist for the next several hours
as a more linear convective system with embedded supercells ejects
across Central AL. The effective layer significant tornado parameter
is progged to remain as high as 5 ahead of this system through that
time, suggesting an environment favorable for tornadogenesis and
strong tornadoes.

Residents of Central AL must remain diligent and weather aware into
the overnight period and have multiple ways to receive warnings so
that necessary action to protect life and property can be taken.

40/Sizemore

.LONG TERM...
/Updated at 0250 PM CDT Sun Apr 12 2020/

Monday through Saturday.

Cooler, clearing conditions are expected on Monday as the cold front
tracks towards the east coast. Lingering clouds may persist through
the morning across our north as an upstream reinforcing front moves
across the area, but a dry, northerly flow and increasing CAA will
support sunny skies during the afternoon with highs in the lower 60s
northwest to near 80F southeast. Guidance continues to indicate the
front stalling generally east to west across the Gulf Coast region
on Tuesday before lifting slightly into southern portions of Alabama
early Wednesday morning. This should focus highest PoPs over our
southeastern quadrant, but a flattened low-level ridge over the
Lower MS Valley may hinder much of the activity from entering our
forecast area, so PoPs may be lowered in future updates.

Otherwise, the remainder of the extended will remain dry and cool as
the weak low-level ridge slides eastward across the region with dry
zonal flow aloft persisting through the period. Northeasterly flow
Thursday morning should allow temps to lower into the 30s.
Therefore, I continued to mention localized patchy frost across our
northern counties. The latest round of data indicates lows may be a
couple degrees warmer than previously forecast, but leaned on the
cooler side since models are typically too warm under northeasterly
flow.

Rain chances will begin increasing at the end of the week as another
low propagates across the Desert SW towards the Tennessee Valley.
Kept PoPs around 40-50% since there is still plenty of uncertainty
regarding timing, moisture return, and the evolution of the system.

86

&&

.AVIATION...
00Z TAF Discussion.

Widespread showers and thunderstorms will impact all TAF sites
overnight. Some of the storms will be severe with damaging winds
and isolated tornadoes. Strong gradient flow will also produce
south winds sustained 15-20 kts with gusts to 35 kts. The winds
will relax at bhm/tcl/eet by 05z as the low level jet shifts
eastward, with the severe threat also ending at these sites. For
the remainder of the TAF sites, the severe threat will end between
05z and 08z. Sfc winds will gradually veer overnight becoming
westerly by 12z. VFR cigs at the start of the forecast period will
become MVFR at all sites by 03z. Some clearing possible between
09z and 12z behind the initial front, but cold air stratocumulus
could bring back MVFR cigs across the northern TAF sites between
12z and 18z, then become scattered.

58/rose

&&

.FIRE WEATHER...

Widespread rain and thunderstorms are expected tonight across
Central Alabama. Winds will be gusty through the evening hours
with south winds gusting to 35 MPH. Drier weather builds in
the area on Monday before rain chances return across south
Alabama Tuesday night and Wednesday morning. Dry weather
will prevail Thursday and Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     58  65  42  68  41 / 100   0   0   0  10
Anniston    60  69  44  70  44 / 100   0   0   0  10
Birmingham  59  67  45  69  43 / 100   0   0   0  20
Tuscaloosa  58  67  45  69  43 / 100   0   0   0  20
Calera      60  68  46  70  44 / 100   0   0   0  20
Auburn      64  76  49  76  49 / 100  10   0  10  40
Montgomery  65  77  51  78  50 / 100   0   0  10  40
Troy        66  80  52  81  52 / 100  10   0  10  50

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Wind Advisory until 3 AM CDT Monday for the following counties:
Autauga...Barbour...Bibb...Blount...Bullock...Calhoun...
Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa...
Dallas...Elmore...Etowah...Fayette...Greene...Hale...Jefferson...
Lamar...Lee...Lowndes...Macon...Marengo...Marion...Montgomery...
Perry...Pickens...Pike...Randolph...Russell...Shelby...St.
Clair...Sumter...Talladega...Tallapoosa...Tuscaloosa...Walker...
Winston.

Flash Flood Watch until midnight CDT tonight for the following
counties: Blount...Cherokee...Etowah...Fayette...Lamar...
Marion...Walker...Winston.

&&
Hazardous weather outlook, Apr 12, 6:39 PM CDT, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
639 PM CDT Sun Apr 12 2020

ALZ011>015-017>050-140245-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
639 PM CDT Sun Apr 12 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...through Tonight.

Severe thunderstorms are likely across all of Central Alabama.
Threats include tornadoes, some of which could be strong, damaging
straight line winds up to 70 MPH, and hail up to golf ball size.
Localized flooding could also occur.

Winds will also be breezy outside of thunderstorms with gusts between
30 and 40 MPH.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Minor flooding is forecast along portions of the Tombigbee River and
Black Warrior River starting midweek.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will be
necessary. Please follow all local, state, and CDC guidelines in
regards to travel.

In the hours before

Local storm report, Apr 12, 8:49 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
849 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     1 NNW BEVILL LOCK AND D 33.23N 88.30W
04/12/2020                   PICKENS            AL   BROADCAST MEDIA

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
            NNW BEVILL LOCK AND DAM. A FEW TREES WERE
            BLOWN DOWN NEAR PICKENSVILLE LAKE. POSSIBLE
            TORNADO.

0406 PM     NON-TSTM WND DMG 4 W GAINESVILLE         32.81N 88.22W
04/12/2020                   SUMTER             AL   FIRE DEPT/RESCUE

            A FEW TREES WERE BLOWN DOWN NEAR MILE MARKER
            5 ON HIGHWAY 116. THESE ARE WINDS OUT AHEAD
            OF THE STORMS.

0410 PM     TSTM WND DMG     3 W CARROLLTON          33.27N 88.15W
04/12/2020                   PICKENS            AL   PUBLIC

            SEVERAL TREES AND POWER LINES WERE BLOWN
            DOWN WEST OF CARROLLTON.

0411 PM     TSTM WND DMG     6 SW ASHCRAFT CORNER    33.47N 87.99W
04/12/2020                   PICKENS            AL   AMATEUR RADIO

            A FEW TREES WERE BLOWN DOWN IN THE ZION AREA
            NORTH OF REFORM.

0420 PM     TSTM WND DMG     1 SE GORDO              33.31N 87.89W
04/12/2020                   PICKENS            AL   PUBLIC

            TREES UPROOTED OR SNAPPED; ROOF BLOWN OFF.

0423 PM     TSTM WND DMG     1 SE GORDO              33.31N 87.89W
04/12/2020                   PICKENS            AL   BROADCAST MEDIA

            TREES WERE BLOWN DOWN ALONG HIGHWAY 82 EAST
            OF GORDO.

0437 PM     TSTM WND DMG     4 NW SAMANTHA           33.46N 87.65W
04/12/2020                   TUSCALOOSA         AL   AMATEUR RADIO

            PEA SIZE HAIL AND UNKNOWN WIND GUSTS NEAR
            SAMANTHA.

0453 PM     TSTM WND DMG     2 E OAKMAN              33.72N 87.35W
04/12/2020                   WALKER             AL   BROADCAST MEDIA

            TREES BLOWN DOWN ON OAKMAN PARRISH ROAD.

0459 PM     TSTM WND DMG     3 N PARRISH             33.77N 87.28W
04/12/2020                   WALKER             AL   AMATEUR RADIO

0500 PM     TSTM WND DMG     4 WSW BIRMINGPORT       33.55N 87.17W
04/12/2020                   JEFFERSON          AL   EMERGENCY MNGR

            A FEW TREES BLOWN DOWN ON MAE VINES ROAD.

0504 PM     TSTM WND DMG     2 SW BIRMINGPORT        33.54N 87.13W
04/12/2020                   JEFFERSON          AL   PUBLIC

            A FEW TREES BLOWN DOWN AROUND ALLIANCE.

0507 PM     TSTM WND DMG     1 SSE BIRMINGPORT       33.55N 87.10W
04/12/2020                   JEFFERSON          AL   PUBLIC

            A FEW TREES WERE BLOWN DOWN.

0507 PM     TSTM WND DMG     2 E GORGAS STEAM PLANT  33.66N 87.16W
04/12/2020                   WALKER             AL   BROADCAST MEDIA

            TREES BLOWN DOWN, CAR THROWN NEAR THE GORGAS
            STEAM PLANT. POSSIBLE TORNADO.

0512 PM     TSTM WND DMG     2 WSW LYNNS PARK        33.80N 87.17W
04/12/2020                   WALKER             AL   LAW ENFORCEMENT

            MULTIPLE TREE WERE BLOWN DOWN NORTH OF
            CORDOVA. ONE GARAGE WAS DESTROYED BY FALLEN
            TREES. POSSIBLE TORNADO.

0517 PM     NON-TSTM WND DMG VERBENA                 32.75N 86.51W
04/12/2020                   CHILTON            AL   LAW ENFORCEMENT

            TREES HAVE BEEN BLOWN DOWN BY GRADIENT WINDS
            AROUND VERBENA.

0517 PM     NON-TSTM WND DMG CLANTON                 32.84N 86.63W
04/12/2020                   CHILTON            AL   LAW ENFORCEMENT

            TREES HAVE BEEN BLOWN DOWN BY GRADIENT WINDS
            AROUND CLANTON.

0517 PM     TSTM WND DMG     3 WNW SAYRE             33.73N 87.01W
04/12/2020                   JEFFERSON          AL   BROADCAST MEDIA

            SEVERAL BUSINESS DESTROYED ALONG HIGHWAY 78
            NEAR SAYRE. POSSIBLE TORNADO.

0518 PM     TSTM WND GST     2 N GRAYSVILLE          33.65N 86.98W
04/12/2020  M65 MPH          JEFFERSON          AL   PUBLIC

            UAH MOBILE MESONET.

0519 PM     TSTM WND DMG     1 SW SAYRE              33.70N 86.99W
04/12/2020                   JEFFERSON          AL   EMERGENCY MNGR

            NUMEROUS TREES WERE BLOWN DOWN AND SEVERAL
            ROADWAYS ARE IMPASSABLE. LAWLEY BAPTIST
            CHURCH WAS DAMAGED. POSSIBLE TORNADO.

0540 PM     TSTM WND DMG     1 WSW LOCUST FORK       33.89N 86.64W
04/12/2020                   BLOUNT             AL   LAW ENFORCEMENT

            SEVERAL TREES WERE BLOWN DOWN ALONG HIGHWAY
            79 NEAR FRANKLIN DRIVE AND TAWBUSH ROAD .
            POSSIBLE TORNADO.

0550 PM     HAIL             ONEONTA                 33.95N 86.47W
04/12/2020  E1.25 INCH       BLOUNT             AL   EMERGENCY MNGR

            HALF DOLLAR SIZE REPORTED IN A FEW PLACES
            AROUND ONEONTA.

0550 PM     TSTM WND DMG     2 S EASLEY              33.93N 86.54W
04/12/2020                   BLOUNT             AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN AND ADDITIONAL DAMAGE
            ALONG COUNTY ROAD 1 NEAR DOGWOOD LANE.
            POSSIBLE TORNADO.

0553 PM     TSTM WND DMG     4 NNE HIGHLAND LAKE     33.94N 86.40W
04/12/2020                   BLOUNT             AL   EMERGENCY MNGR

            NUMEROUS TREES WERE BLOWN DOWN BETWEEN CR 20
            AND ROBIN HILL ROAD ALONG HIGHWAY 231. ROAD
            IS COMPLETELY BLOCKED.

0558 PM     TSTM WND DMG     4 SE HENDRIX            34.00N 86.40W
04/12/2020                   BLOUNT             AL   EMERGENCY MNGR

            TIME ESTIMATED. TREES DOWN ON SANDERS LANE
            BETWEEN CR 39 AND HALE CREEK ROAD.

0607 PM     HAIL             1 NE WALNUT GROVE       34.07N 86.28W
04/12/2020  E1.75 INCH       ETOWAH             AL   PUBLIC

0616 PM     TSTM WND DMG     1 SSW REECE CITY        34.06N 86.03W
04/12/2020                   ETOWAH             AL   AMATEUR RADIO

            NUMEROUS TREES DOWN AND HEAVY OTHER DAMAGE.
            POSSIBLE TORNADO.

0620 PM     TSTM WND DMG     2 WNW SARDIS CITY       34.18N 86.16W
04/12/2020                   ETOWAH             AL   TRAINED SPOTTER

            TREES WERE BLOWN DOWN AND ADDITIONAL DAMAGE.
            POSSIBLE TORNADO.

0622 PM     TSTM WND DMG     2 NE CRUDUP             34.13N 85.98W
04/12/2020                   ETOWAH             AL   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN AND SOME
            STRUCTURAL DAMAGE.

0626 PM     FLOOD            4 NW HENDRIX            34.06N 86.51W
04/12/2020                   BLOUNT             AL   PUBLIC

            RIVER/CREEK OVERFLOWING;
            CROPLAND/YARD/BASEMENT FLOODING.

0631 PM     TSTM WND DMG     3 ENE SLACKLAND         34.14N 85.78W
04/12/2020                   CHEROKEE           AL   EMERGENCY MNGR

            PROVIDENCE CHURCH HAD PART OF ITS ROOF BLOWN
            OFF.

0633 PM     TSTM WND DMG     1 W SAND ROCK           34.24N 85.79W
04/12/2020                   CHEROKEE           AL   EMERGENCY MNGR

            TREES AND POWER LINES BLOWN DOWN AND
            BLOCKING THE ROADWAY.

0634 PM     TSTM WND DMG     2 WSW YELLOW CREEK FALL 34.22N 85.76W
04/12/2020                   CHEROKEE           AL   EMERGENCY MNGR

            A LARGE TREE DOWN AND COMPLETELY BLOCKING
            THE ROADWAY NEAR CR 166 AND HIGHWAY 68.

0636 PM     FLASH FLOOD      HAYDEN                  33.89N 86.76W
04/12/2020                   BLOUNT             AL   EMERGENCY MNGR

            SEVERAL SPOTS ALONG HWY 160 ARE COVERED WITH
            6-8 INCHES OF WATER.

0640 PM     TSTM WND DMG     2 W SAND ROCK           34.24N 85.81W
04/12/2020                   CHEROKEE           AL   EMERGENCY MNGR

            TREE DOWN AND BLOCKING THE ROADWAY NEAR
            HIGHWAY 68 AND CR 3.

0642 PM     TSTM WND DMG     2 N LEESBURG            34.21N 85.77W
04/12/2020                   CHEROKEE           AL   EMERGENCY MNGR

            A VEHICLE RAN INTO A DOWNED TREE BLOCKING
            THE ROADWAY ALONG CR 36 AND TURTLE CREEK
            LOOP.

0643 PM     FLASH FLOOD      5 SSW BROOKSVILLE       34.12N 86.51W
04/12/2020                   BLOUNT             AL   EMERGENCY MNGR

            CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 5
            SSW BROOKSVILLE. CORRECTS PREVIOUS FLASH
            FLOOD REPORT FROM 5 SSW BROOKSVILLE. WATER
            WASHED AWAY ROAD NEAR WHEELER RD AND CTY HWY
            49.

0700 PM     TSTM WND DMG     1 S NEW MOON            34.38N 85.52W
04/12/2020                   CHEROKEE           AL   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN ALONG CR 99.
            TIME ESTIMATED.

0703 PM     TSTM WND DMG     2 SSW BLANCHE           34.34N 85.62W
04/12/2020                   CHEROKEE           AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN AND BLOCKING THE
            ROADWAY.

0705 PM     TSTM WND DMG     1 WNW GAINESVILLE       32.82N 88.17W
04/12/2020                   SUMTER             AL   PUBLIC

            SEVERAL TREES WERE BLOWN DOWN AROUND
            GAINESVILLE.

0709 PM     TSTM WND DMG     2 ENE BLANCHE           34.37N 85.58W
04/12/2020                   CHEROKEE           AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN ALONG CR 89.

0805 PM     NON-TSTM WND DMG 3 NE SELMA              32.44N 86.99W
04/12/2020                   DALLAS             AL   PUBLIC

            1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN
            OFF. GRADIENT WINDS.

&&
Local storm report, Apr 12, 8:58 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
858 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     NON-TSTM WND DMG 2 S LILITA              32.46N 88.13W
04/12/2020                   SUMTER             AL   EMERGENCY MNGR

            TREES AND POWER LINES WERE BLOWN DOWN AND
            LANDED ON A PARKED VEHICLE IN BELLAMY.

&&

MAL
Local storm report, Apr 12, 9:07 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
907 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     TSTM WND DMG     2 SW LAKE NICOL PARK    33.29N 87.50W
04/12/2020                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN AND SEVERAL LANDED ON
            HOMES.

&&

MAL
Local storm report, Apr 12, 9:09 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
909 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     TSTM WND DMG     2 SW LAKE NICOL PARK    33.29N 87.50W
04/12/2020                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN AND SEVERAL LANDED ON
            HOMES. SEVERAL AUTOMOBILES WERE ALSO
            DAMAGED.

&&

MAL
Local storm report, Apr 12, 9:10 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
910 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     FLASH FLOOD      NORTHPORT               33.23N 87.58W
04/12/2020                   TUSCALOOSA         AL   EMERGENCY MNGR

            REPORT OF WATER LEVELS UP TO CAR HOODS IN
            NORTHPORT NEAR 18TH ST.

&&

AS
Local storm report, Apr 12, 9:19 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
919 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     TSTM WND DMG     2 SW LAKE NICOL PARK    33.29N 87.50W
04/12/2020                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN AND SEVERAL LANDED ON
            HOMES. SEVERAL AUTOMOBILES WERE ALSO
            DAMAGED. POSSIBLE TORNADO.

&&

MAL

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:10 PM CDTTornado WarningBMXGreene22 min
Apr 12, 7:14 PM CDTTornado WarningBMXSumter26 min
Apr 12, 7:16 PM CDTAreal Flood AdvisoryBMXCherokee, Etowah, St. Clair6 hr
Apr 12, 8:08 PM CDTSevere Thunderstorm WarningBMXFayette, Walker55 min
Apr 12, 8:14 PM CDTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Walker, Winston5 hr
Apr 12, 8:15 PM CDTTornado WarningBMXWalker, Winston15 min
Apr 12, 8:25 PM CDTSevere Thunderstorm WarningBMXTuscaloosa38 min
Apr 12, 8:29 PM CDTFlash Flood WarningBMXFayette, Greene, Jefferson, Pickens, Sumter, Tuscaloosa and 1 more5 hr
Apr 12, 8:32 PM CDTTornado WarningBMXJefferson, Tuscaloosa21 min
Apr 12, 8:36 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson54 min
Apr 12, 8:36 PM CDTTornado Warning Tornado observedBMXJefferson, Tuscaloosa17 min
Apr 12, 8:49 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter5 days
Apr 12, 8:51 PM CDTSevere Thunderstorm WarningBMXJefferson39 min
Apr 12, 8:52 PM CDTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker66 hr
Apr 12, 8:58 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Tuscaloosa52 hr
Apr 12, 8:58 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter, Tuscaloosa61 hr
Apr 12, 9:12 PM CDTTornado WarningBMXBlount20 min
Apr 12, 9:33 PM CDTTornado WarningBMXMarengo27 min
Apr 12, 10:02 PM CDTSevere Thunderstorm WarningBMXDallas27 min
Apr 12, 10:22 PM CDTFlash Flood WarningBMXBlount, Calhoun, Cherokee, Etowah, St. Clair4 hr
Apr 12, 10:24 PM CDTTornado WarningBMXCherokee36 min
Apr 12, 10:37 PM CDTSevere Thunderstorm WarningBMXLowndes, Montgomery53 min
Apr 12, 10:47 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah58 min
Apr 12, 10:53 PM CDTSevere Thunderstorm WarningBMXAutauga, Elmore43 min
Apr 12, 10:59 PM CDTSevere Thunderstorm WarningBMXChilton, Clay, Coosa, Shelby, Talladega, Tallapoosa43 min
Apr 12, 11:01 PM CDTAreal Flood AdvisoryBMXGreene, Hale, Pickens, Sumter3 hr
Apr 12, 11:15 PM CDTSevere Thunderstorm WarningBMXBullock, Macon, Montgomery, Tallapoosa60 min
Apr 12, 11:16 PM CDTSpecial Weather StatementBMXFayette, Lamar, Marion74 min
Apr 12, 11:24 PM CDTAreal Flood WarningBMXFayette, Tuscaloosa, Walker6 hr
Apr 12, 11:30 PM CDTSevere Thunderstorm WarningBMXLee, Russell75 min
Apr 13, 12:08 AM CDTSpecial Weather StatementBMXBarbour, Bullock, Pike82 min
Apr 13, 12:11 AM CDTSevere Thunderstorm WarningBMXPike64 min
Apr 13, 12:13 AM CDTAreal Flood AdvisoryBMXLowndes, Montgomery3 hr
Apr 13, 12:18 AM CDTSevere Thunderstorm WarningBMXChambers16 min
Apr 13, 12:43 AM CDTSevere Thunderstorm WarningBMXBarbour, Bullock53 min
Apr 13, 1:04 AM CDTAreal Flood AdvisoryBMXBarbour, Bullock, Pike, Russell3 hr
Apr 13, 1:29 AM CDTHigh Wind WarningBMXAutauga, Calhoun, Chambers, Cherokee, Chilton, Clay and 10 more3 hr
Apr 13, 1:29 AM CDTWind AdvisoryBMXAutauga, Calhoun, Chambers, Cherokee, Chilton, Clay and 10 more7 hr
Apr 13, 2:25 AM CDTRiver Flood WarningBMXBibb, Jefferson, Shelby18 hr
Apr 13, 4:08 AM CDTAreal Flood WarningBMXCherokee12 hr
Apr 13, 7:43 AM CDTAreal Flood WarningBMXCherokee3 days

Nearby

Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.